Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 1, 2004, 4:07 PM EDT for Bath County, Kentucky. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2004, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 1, 2004, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Bath County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:40 PM EDT | TSTM WND DMG | Polksville, KY | TREES DOWN ALONG US 60 NEAR FEARING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 012007
SVRJKL
KYC011-012100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN KENTUCKY.
* UNTIL 500 PM EDT.
* AT 407 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST
OF REYNOLDSVILLE...OR 7 MILES NORTHWEST OF MOUNT STERLING...MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REYNOLDSVILLE AROUND 425 PM EDT.
OWINGSVILLE AROUND 430 PM EDT.
MARSHALL AROUND 435 PM EDT.
POLKSVILLE AROUND 440 PM EDT.
MIDLAND AROUND 445 PM EDT.
THIS IS A DANGEROUS STORM. THIS SEVERE THUNDERSTORM IS CAPABLE OF
PRODUCING WINDS UP TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS.
IF SEVERE WEATHER APPROACHES YOUR AREA GO INSIDE A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
LAT...LON 3820 8370 3818 8360 3807 8351 3807 8358
3803 8358 3804 8376 3815 8390 3815 8397
3819 8398 3824 8392 3824 8371
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:30 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 12:30 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1230 PM EDT TUE JUN 1 2004 .DISCUSSION... 15Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER MOST OF THE SOUTHEAST WITH LOW PRESSURE DROPPING THROUGH THE UPPER MIDWEST AND GREAT LAKES. ON SATELLITE...SO FAR...JUST A FEW FAIR WEATHER CU ARE SEEN DRIFTING THROUGH KENTUCKY WITH A LARGER CLUSTER MOVING THROUGH SOUTHERN ILLINOIS AND INTO INDIANA. ON RADAR...THOSE CLOUDS ARE ACCOMPANYING AN AREA OF GENERALLY LIGHT SHOWERS...MORE SIGNIFICANT THUNDERSTORMS ARE FOUND WELL TO THE EAST IN WEST VIRGINIA ASSOCIATED WITH AN EXITING SFC TROUGH. STILL EXPECT SCATTERED AFTERNOON ACTIVITY WITH THE HEAT OF THE DAY AND SOME UPPER LEVEL SUPPORT DESPITE A DRIER AIRMASS IN PLACE THAN THE PAST COUPLE OF DAYS. TEMPS ARE ALSO ON TRACK. ACCORDINGLY...WILL JUST ISSUE A QUICK UPDATE TO REMOVE AFTERNOON WORDING IN THE ZONES. MAY ALSO TWEAK THE SKY...TEMP AND POP GRIDS FOR IFPS AND THE WEB GRAPHICS...BUT NO BIG CHANGES EXPECTED. UPDATES OUT SHORTLY. && .PREV DISCUSSION... 340 AM EDT TUE JUN 1 2004 00Z CHARTS HAVE A VERTICALLY STACKED LOW OVER THE WRN GT LKS. LONG WV TROF OVER THE ERN HALF OF THE CONUS WITH THE FLOW FROM THE NW CARRYING A SERIES OF TROFS IN A FAST FLOW. SECONDARY COLD FNT TO MOVE SE TODAY AND WITH THE WAA AT LLVL AND COLD POOL ALOFT THE RESULTING LAPSE RATE WILL PROMOTE TSRA DEVELOPMENT LATE THIS AFTERNOON. CURRENTLY WATCHING AN OUTFLOW BNDRY TRACKING ACROSS CNTRL KY ON RADAR. NOT MUCH ACTIVITY WITH THE BNDRY BUT A FEW SHRA WITH A COUPLE TSRA TRAILING BEHIND IT BY ABOUT 75-100 MI. THIS PCPN SHOULD LIFT TO THE NE IN A WEAKENED STATE BY THE TIME IT WORKS INTO ERN KY AND AM NOT EXPECTING MUCH ACTIVITY FOR ANY EXCEPT OUR NRN COUNTIES. WITH THE ADVANCE OF THE COLD FNT LATER TODAY...EXPECTING SHRA/TSRA TO BECOME BETTER ORGANIZED LATE AFTERNOON INTO EARLY EVENING AS IT INTERACTS WITH AN INTENSIFYING LLVL JET AND AN INFLUX OF MOISTURE ...BUT THEN DISSIPATING AFTER SUNSET. MODELS IN FAIR AGREEMENT ABOUT THE PLACEMENT OF THE MAJOR FEATURES OVER THE NEXT FEW DAYS BUT THE RESULTING QPF AND POP SHOWS DISTINCT VARIATIONS. HAVE CHOSEN TO FOLLOW THE GFS FOR THS FCST AND HAVE STUCK CLOST TO MAV TEMPS. ETA SEEMS OVERDONE WITH QPF. HOWEVER...IF THE MAJOR PLAYERS COME TOGETHER...COUPLED WITH THE RT ENTRANCE REGION OF THE JET...THERE COULD BE SOME GOOD PRODUCERS AMONG THE ANTICIPATED PCPN. WILL HAVE TO KEEP AN EYE OUT BUT SO FAR HAVE ONLY GONE WITH A 30/40 POP FOR TODAY INTO EARLY TONIGHT. RIDGE BUILDS IN TEMP FOR THU AND LOOKS DRY BUT COOLER THAN THE PAST FEW DAYS. PCPN CHANCES INCREASE BY SAT ALONG WITH AN INCREASE IN T AND DWPT && 1200 AM EDT TUE JUN 1 2004 CURRENT FORECAST IS PRETTY MUCH ON TRACK. HOWEVER WITH REGION STILL EAST OF TROUGH AXIS AND A WEAK SFC TROUGH WORKING ACROSS THE AREA...A FEW SHOWERS HAVE WORKED ACROSS THE SOUTHERN COUNTIES NEAR THE VA AND TN BORDERS. THEY SHOULD DISSIPATE SHORTLY. OTHERWISE THE FORECAST WAS IN GOOD SHAPE. DID ADJUST FOG WORDING TO VALLEY FOG GIVEN CURRENT DEWPOINT DEPRESSIONS. && 432 PM EDT MON MAY 31 2004 WENT SLIGHTLY ABOVE GUIDANCE WITH TEMPERATURES TONIGHT DESPITE CLEARING SKIES. THIS WILL BE HELPED JUST A SMALL BIT BY WINDS THAT MAY BE A LITTLE SLOW TO DIE DOWN THIS EVENING...AND PLENTY OF MOISTURE AROUND...BOTH AT THE SURFACE...AND PRESENT IN HIGHER DEWPOINTS IN OBS. ALTHOUGH MARGINAL CONDITIONS FOR A RIDGE VALLEY SPLIT MAY BE PRESENT LATE TONIGHT...VALLEY MOISTURE SHOULD HELP TO RESULT IN SOME FOG...AND HIGHER OVERALL SPECIFIC HEAT...AND HELP TO COUNTERACT VALLEY COOLING...IN ADDITION TO THE LACK OF A LITTLE DEEPER LAYER WITH A SOUTHERLY WIND COMPONENT IN FORECAST SOUNDINGS. WENT ABOVE GUIDANCE WITH POPS FOR TOMORROW...BUT STILL ONLY STAND AT SLIGHT CHANCE FOR ALL BUT NORTHERN TIER OF COUNTIES...GUIDANCE IS ESSENTIALLY GOING FOR NIL POPS. FORCING WILL COMBINE WITH DECENT LAPS RATES IN THE MID LEVELS TO RESULT IN A GOOD CU FIELDS...AND SOME SHOWER ACTIVITY. MAIN AREA OF FORCING SHOULD SAG TO THE SOUTH OF THE CWA SOME TIME WED AFTERNOON...WITH A SECONDARY TROUGH BEGINNING TO WORK IN FROM THE NORTH. WITH TWO MECHANISMS IN THE AREA...KEPT AT LEAST SLIGHT POPS IN THE AREA THROUGH WED NIGHT...WITH CHANCE AGAIN APPEARING WED AFTERNOON. WINDS TOMORROW WILL BE A BIT HIGH AS STEEP LAPSE AND PC SKIES WILL COMBINE TO HELP MIX DOWN DECENT MOMENTUM TO THE SFC. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. GREIF
Hazardous weather outlook, Jun 1, 7:00 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 700 AM EDT TUE JUN 1 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020900- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 700 AM EDT TUE JUN 1 2004 CORRECTED FOR SLIGHT RISK OF SEVERE WEATHER DAY ONE THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. ANY ACTIVITY SHOULD DISSIPATE AFTER SUNSET. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...SUNDAY AND AGAIN ON MONDAY. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM NORTH OF INTERSTATE 64 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 43 min |
| Jun 1, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 59 min |
| Jun 1, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 65 min |
| Jun 1, 4:43 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery | 62 min |
| Jun 1, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 49 min |
| Jun 1, 4:56 PM EDT | Tornado Warning | JKL | Powell | 34 min |
| Jun 1, 5:07 PM EDT | Tornado Warning | JKL | Menifee | 23 min |
| Jun 1, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 50 min |
| Jun 1, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 43 min |
| Jun 1, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 58 min |
| Jun 1, 5:46 PM EDT | Tornado Warning | JKL | Magoffin | 29 min |
| Jun 1, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 40 min |
| Jun 1, 6:03 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 42 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 53 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.